my doc has just switched me from 20mg lexapro to 150 wellbutrin xl. i havent gotton the prescription filled yet. He told me i dont have to wean off the lexapro, just start taking the wellbutrin. the reason for the change was the weight gain on the lexapro which i have been taking for about 2 years. so has anyone changed suddenly from lexapro to wellbutrin and what side effects can i expect? Thanks!
You've probably heard this, but it's difficult to predict reaction to a drug because everyone is so different. I haven't been on lexapro but have tried Wellbutrin and found that it made my anxiety go through the roof. That may not happen for you though. People can tell you their experiences, but the best you can do is give it a shot and watch for side effects.
I, too, gained weight on Lexapro but stopped taking it b/c it was no longer effective for my depression. For the last month I've been on Wellbutrin and it has helped a lot, I also lost 5 lbs. I did experience some anxiety but it has dissapated over the weeks. Like Willow said meds effect everyone differently so give it a couple of weeks, a month maybe and see if it works for you. Good luck!!
thanks to all who replied. In a few weeks, i'll let you all know how it's working for me and if i lose any weight!!! I've heard the generic wellbutrin doesnt work and i'm sure thats what my insurance will give me.
My doctor just switched me from Lexapro 10 mg (due to weight gain) to Wellbutrin. I stopped taking the Lexapro 3 days ago and immediately started the Wellbutrin. Unfortunately, just like every other time I have tried to stop taking an SSRI, I am starting with withdrawals. The doctor said it wouldn't happen, but I am having the same dizziness, nausea, etc. as always. I guess that would make sense though because from what I read, Wellbutrin does not increase seretonin like the SSRI's do. It works with two other chemicals in the brain. I hope you have better luck!!!!!!!